Alert archive / Pennsylvania / Freezing Rain Advisories in 2009
Freezing Rain Advisory 3, NWS Philadelphia/Mount Holly
NWS Philadelphia/Mount Holly issued this freezing rain advisory at Dec 24, 2009, 3:04 PM EST for 4 counties in Pennsylvania; Morris County, Sussex County, Warren County, New Jersey. It took effect at Dec 25, 2009, 12:00 PM EST. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Dec 24, 2009, 3:04 PM EST (20:04 UTC)
- In effect from
- Dec 25, 2009, 12:00 PM EST
- Expired
- Dec 26, 2009, 9:00 AM EST
- In force
- 21 hr
- Issued by
- NWS Philadelphia/Mount Holly
Counties Morris County, NJ, Sussex County, NJ, Warren County, NJ, Carbon County, PA, Lehigh County, PA, Monroe County, PA, Northampton County, PA
The radar
The Philadelphia radar (KDIX), 123 km from the middle of the area, began a volume at 20:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 12:00Z, 8.1 hours before the alert went out and 194 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 731 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 70 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS41 KPHI 242004 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 304 PM EST THU DEC 24 2009 PAZ054-055-251030- /O.NEW.KPHI.ZR.Y.0003.091225T1500Z-091226T1100Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 304 PM EST THU DEC 24 2009 ...FREEZING RAIN ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY. A STORM SYSTEM APPROACHING FROM THE MIDWEST WILL USHER IN MOIST AIR ALOFT AS SURFACE TEMPERATURES REMAIN AT OR BELOW FREEZING. A PERIOD OF FREEZING RAIN IS POSSIBLE FRIDAY MORNING...BUT MORE LIKELY FRIDAY AFTERNOON AND EVENING. A LIGHT COATING OF ICE IS POSSIBLE. WARMER TEMPERATURES SHOULD ARRIVE BY SATURDAY AND END THE THREAT OF FREEZING RAIN. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
6 follow-up statements
000 WWUS41 KPHI 250856 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 356 AM EST FRI DEC 25 2009 NJZ001-007-008-PAZ061-062-251800- /O.EXB.KPHI.ZR.Y.0003.091225T2300Z-091226T1400Z/ SUSSEX-WARREN-MORRIS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... ALLENTOWN...BETHLEHEM...EASTON 356 AM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SATURDAY... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS ISSUED A FREEZING RAIN ADVISORY...WHICH IS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SATURDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE MIDWEST WILL BRING RAIN LATER TODAY TONIGHT AND INTO SATURDAY. SURFACE TEMPERATURES ESPECIALLY OVER THE HIGHER ELEVATIONS MAY REMAIN AT OR JUST BELOW FREEZING THIS AFTERNOON TONIGHT AND EARLY SATURDAY MORNING. A LIGHT COATING OF ICE IS POSSIBLE. SOME SLEET MAY MIX IN WITH THE FREEZING RAIN AT TIMES LATER THIS AFTERNOON AND EARLY TONIGHT...BUT ANY SLEET IS EXPECTED TO BE MINIMAL. WARMER TEMPERATURES SHOULD ARRIVE BY SATURDAY MIDDAY AND END THE THREAT OF FREEZING RAIN. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ PAZ054-055-251800- /O.EXT.KPHI.ZR.Y.0003.091225T1700Z-091226T1400Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 356 AM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY NOW IN EFFECT FROM NOON TODAY TO 9 AM EST SATURDAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT FROM NOON TODAY TO 9 AM EST SATURDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE MIDWEST WILL BRING RAIN LATER TODAY TONIGHT AND INTO SATURDAY. SURFACE TEMPERATURES ARE EXPECTED TO RISE ABOVE FREEZING FOR THIS AFTERNOON...BUT MAY DROP THIS EVENING ESPECIALLY OVER THE HIGHER ELEVATIONS. NEAR FREEZING TEMPERATURES WILL CONTINUE ESPECIALLY OVER HIGHER TERRAIN TONIGHT AND INTO EARLY SATURDAY MORNING. A LIGHT COATING OF ICE IS POSSIBLE. WARMER TEMPERATURES SHOULD ARRIVE BY SATURDAY MIDDAY AND END THE THREAT OF FREEZING RAIN. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPHI 251555 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1055 AM EST FRI DEC 25 2009 PAZ054-055-252200- /O.CON.KPHI.ZR.Y.0003.091225T1700Z-091226T1400Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 1055 AM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE MIDWEST WILL BRING RAIN LATER TODAY TONIGHT AND INTO SATURDAY. SURFACE TEMPERATURES MAY RISE ABOVE FREEZING FOR THIS AFTERNOON...BUT WILL THEN DROP BELOW FREEZING TONIGHT AND CONTINUE INTO SATURDAY MORNING. A LIGHT COATING OF ICE IS POSSIBLE. WARMER TEMPERATURES SHOULD ARRIVE BY MIDDAY SATURDAY AND END THE THREAT OF FREEZING RAIN. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ NJZ001-007-008-PAZ061-062-252200- /O.CON.KPHI.ZR.Y.0003.091225T2300Z-091226T1400Z/ SUSSEX-WARREN-MORRIS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...NEWTON...WASHINGTON...MORRISTOWN... ALLENTOWN...BETHLEHEM...EASTON 1055 AM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SATURDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT FROM 6 PM THIS EVENING TO 9 AM EST SATURDAY. A LOW PRESSURE SYSTEM APPROACHING FROM THE MIDWEST WILL BRING RAIN LATER TODAY TONIGHT AND INTO SATURDAY MORNING. TEMPERATURES ARE EXPECTED TO RISE THIS AFTERNOON AND TONIGHT, BUT MAY REMAIN AT OR BELOW FREEZING OVER THE HIGHER ELEVATIONS. A LIGHT COATING OF ICE IS POSSIBLE. SOME SLEET MAY MIX IN WITH THE FREEZING RAIN AT TIMES LATER THIS AFTERNOON AND EARLY TONIGHT...BUT ANY SLEET IS EXPECTED TO BE MINIMAL. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPHI 252000 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EST FRI DEC 25 2009 NJZ001-260600- /O.EXT.KPHI.ZR.Y.0003.091225T2000Z-091226T1400Z/ SUSSEX- INCLUDING THE CITY OF...NEWTON 300 PM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY NOW IN EFFECT UNTIL 9 AM EST SATURDAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT UNTIL 9 AM EST SATURDAY. A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY WILL CONTINUE TO CIRCULATE MOIST AIR ACROSS THE AREA TONIGHT AND SATURDAY. THE WARMER AIR ALOFT WILL CAUSE PRECIPITATION TO OCCUR THROUGH A COOLER LAYER NEAR THE SURFACE. A LIGHT COATING OF ICE IS POSSIBLE AS THE PRECIPITATION BEGINS TONIGHT. THE ICE SHOULD MAINLY OCCUR OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL WARM ENOUGH BY MORNING TO CAUSE THE THREAT OF ICE TO DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ NJZ007-008-PAZ061-062-260600- /O.EXT.KPHI.ZR.Y.0003.091225T2300Z-091226T0600Z/ WARREN-MORRIS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...ALLENTOWN... BETHLEHEM...EASTON 300 PM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY NOW IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST SATURDAY... THE FREEZING RAIN ADVISORY IS NOW IN EFFECT FROM 6 PM THIS EVENING TO 1 AM EST SATURDAY. A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY WILL CONTINUE TO CIRCULATE MOIST AIR ACROSS THE AREA TONIGHT AND SATURDAY. THE WARMER AIR ALOFT WILL CAUSE PRECIPITATION TO OCCUR THROUGH A COOLER LAYER NEAR THE SURFACE. A LIGHT COATING OF ICE IS POSSIBLE AS THE PRECIPITATION BEGINS TONIGHT. THE ICE SHOULD MAINLY OCCUR OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL WARM ENOUGH AFTER 1 AM SATURDAY TO CAUSE THE THREAT OF ICE TO DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$ PAZ054-055-260600- /O.CON.KPHI.ZR.Y.0003.000000T0000Z-091226T1400Z/ CARBON-MONROE- INCLUDING THE CITIES OF...JIM THORPE...STROUDSBURG 300 PM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY. A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY WILL CONTINUE TO CIRCULATE MOIST AIR ACROSS THE AREA TONIGHT AND SATURDAY. THE WARMER AIR ALOFT WILL CAUSE PRECIPITATION TO OCCUR THROUGH A COOLER LAYER NEAR THE SURFACE. A LIGHT COATING OF ICE IS POSSIBLE AS THE PRECIPITATION BEGINS TONIGHT. THE ICE SHOULD MAINLY OCCUR OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL WARM ENOUGH BY SATURDAY MORNING TO CAUSE THE THREAT OF ICE TO DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPHI 260046 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 746 PM EST FRI DEC 25 2009 NJZ007-008-PAZ061-062-260200- /O.CAN.KPHI.ZR.Y.0003.000000T0000Z-091226T0600Z/ WARREN-MORRIS-LEHIGH-NORTHAMPTON- INCLUDING THE CITIES OF...WASHINGTON...MORRISTOWN...ALLENTOWN... BETHLEHEM...EASTON 746 PM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN MOUNT HOLLY HAS CANCELLED THE FREEZING RAIN ADVISORY. TEMPERATURES CONTINUE TO SLOWLY WARM ACROSS THE AREA. THE THREAT FROM ANY ADDITIONAL FREEZING RAIN HAS ENDED. $$ NJZ001-PAZ054-055-261000- /O.CON.KPHI.ZR.Y.0003.000000T0000Z-091226T1400Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 746 PM EST FRI DEC 25 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST SATURDAY. A LOW PRESSURE SYSTEM OVER THE MISSISSIPPI VALLEY WILL CONTINUE TO CIRCULATE MOIST AIR ACROSS THE AREA TONIGHT AND SATURDAY. THE WARMER AIR ALOFT WILL CAUSE PRECIPITATION TO OCCUR THROUGH A COOLER LAYER NEAR THE SURFACE. A COATING OF ICE HAS ALREADY DEVELOPED ACROSS THE AREA THIS EVENING. MORE SHOULD CONTINUE OVERNIGHT...MAINLY OVER THE HIGHER ELEVATIONS. TEMPERATURES WILL WARM ENOUGH BY MORNING TO CAUSE THE THREAT OF ICE TO DIMINISH. A FREEZING RAIN ADVISORY MEANS THAT PERIODS OF FREEZING RAIN OR FREEZING DRIZZLE WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SLIPPERY ROADS. SLOW DOWN AND USE CAUTION WHILE DRIVING. $$
000 WWUS41 KPHI 260835 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 335 AM EST SAT DEC 26 2009 NJZ001-PAZ054-055-261400- /O.CON.KPHI.ZR.Y.0003.000000T0000Z-091226T1400Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 335 AM EST SAT DEC 26 2009 ...FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... A FREEZING RAIN ADVISORY REMAINS IN EFFECT UNTIL 9:00 AM. RAIN WILL CONTINUE TO SPREAD NORTHWARD AND INTO OUR REGION THIS MORNING. TEMPERATURES WILL BE AT OR JUST BELOW FREEZING IN PARTS OF THE POCONO REGION AND IN PARTS OF SUSSEX COUNTY, NEW JERSEY UNTIL MID MORNING. AS A RESULT, A LIGHT COATING OF ICE IS EXPECTED TO REMAIN ON UNTREATED ROADS AND WALKWAYS. IF YOU WILL BE GOING OUT THIS MORNING, USE EXTRA CARE AS THERE WILL BE SOME SLIPPERY SPOTS. BY LATE MORNING, TEMPERATURES ARE EXPECTED TO RISE ABOVE THE FREEZING MARK THROUGHOUT OUR REGION. $$ IOVINO
000 WWUS41 KPHI 261407 WSWPHI URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 907 AM EST SAT DEC 26 2009 NJZ001-PAZ054-055-261515- /O.EXP.KPHI.ZR.Y.0003.000000T0000Z-091226T1400Z/ SUSSEX-CARBON-MONROE- INCLUDING THE CITIES OF...NEWTON...JIM THORPE...STROUDSBURG 907 AM EST SAT DEC 26 2009 ...FREEZING RAIN ADVISORY HAS EXPIRED... THE FREEZING RAIN ADVISORY IS NO LONGER IN EFFECT. TEMPERATURES CONTINUE TO RISE SLOWLY ACROSS THE SOUTHERN POCONOS AND NORTHWEST NEW JERSEY. AT 9 AM, THE TEMPERATURE AT MOUNT POCONO WAS 33 DEGREES AND THE TEMPERATURE AT SUSSEX COUNTY AIRPORT WAS 36 DEGREES. ALTHOUGH MOST AREAS ARE NOW SEEING LIGHT RAIN AND DRIZZLE, PATCHES OF FREEZING RAIN ARE STILL POSSIBLE AT THE HIGHEST ELEVATIONS UNTIL ABOUT NOON. MOTORISTS SHOULD REMAIN ALERT FOR ICY PATCHES AS THEY TRAVEL IN THE HIGHER TERRAIN. ALL OTHER AREAS SHOULD EXPERIENCE ONLY RAIN. $$
What forecasters said that day
The local office's own words before this freezing rain advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this freezing rain advisory went out at Dec 24, 3:30 AM EST, 11 hours 34 minutes earlier.
Area forecast discussion, Dec 24, 3:30 AM EST, 11 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 330 AM EST THU DEC 24 2009 .SYNOPSIS... A RIDGE OF HIGH PRESSURE FROM SOUTHERN CANADA THROUGH THE EASTERN GREAT LAKES TO THE CENTRAL MID ATLANTIC COAST TODAY WILL MOVE EASTWARD FRIDAY. LOW PRESSURE WILL INTENSIFY OVER THE CENTRAL PLAINS TONIGHT AND MOVE SLOWLY TO THE MID AND UPPER MISSISSIPPI VALLEY BY SATURDAY. SECONDARY LOW PRESSURE IS EXPECTED TO FORM OVER THE CENTRAL MID ATLANTIC REGION FRIDAY NIGHT AND SATURDAY AND MOVE THROUGH OUR AREA BY SUNDAY MORNING. A WESTERLY FLOW WITH WEAK HIGH PRESSURE WILL PREVAIL LATER SUNDAY THROUGH MONDAY WHILE ANOTHER COLD FRONT IS EXPECTED TO SWING THROUGH OUR AREA EARLY TUESDAY. HIGH PRESSURE SHOULD BUILD TOWARD OUR REGION FROM THE WEST WEDNESDAY. && .NEAR TERM /THROUGH TODAY/... THERE IS NO REAL WEATHER STORY FOR TODAY AS THE WEATHER PROBLEMS WILL BE IN THE SHORT TERM PERIOD AND BLEEDING OVER A BIT INTO THE FIRST PART OF THE LONG TERM...LATE FRIDAY INTO SUNDAY. COLD AIR STRATOCUMULUS THAT WAS OVER OUR NORTHWESTERN ZONES EARLIER IN THE OVERNIGHT PERIOD WAS ERODING WESTWARD BEFORE SUNRISE. AS THE RIDGE OF HIGH PRESSURE SURFACE AND ALOFT CONTINUES TODAY...SKIES ARE FORECAST TO BE MOSTLY SUNNY, WITH MINIMAL CUMULUS. SOME CIRRUS MAY SPILL OVER THE UPPER RIDGE THIS AFTERNOON, BUT ANY THAT DOES IS EXPECTED TO BE MOSTLY THIN. GFS MOS HAS BEEN SUPERIOR IN MAXIMUM TEMPERATURE FORECASTING AS OF LATE, AND THE NAM MOS SEEMS PRETTY COLD GIVEN AIRMASS MODIFICATION AND FULL, ALBEIT WEAK, SUNSHINE. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... THE HIGH PRESSURE RIDGE WILL BEGIN TO MOVE OFF TO THE EAST TONIGHT. AS THE WINDS SWING AROUND TO AN ONSHORE DIRECTION TONIGHT, CLOUDS WILL BEGIN TO INCREASE. LOW TEMPERATURES TONIGHT WILL BE MAINLY IN THE 20S. OUR DRY WEATHER WILL COME TO AN END ON CHRISTMAS AS A COLD FRONT APPROACHES FROM THE WEST. LOW PRESSURE IS FORECAST TO DEVELOP ON THE TRIPLE POINT OVER VIRGINIA CHRISTMAS NIGHT AND MOVE NORTH ACROSS OUR AREA SATURDAY AND SATURDAY NIGHT. MOST OF THE PRECIPITATION WITH THIS SYSTEM WILL FALL AS RAIN, SPREADING FROM SOUTHWEST TO NORTHEAST ACROSS THE REGION DURING THE DAY FRIDAY. IT IS EXPECTED TO ENTER OUR FORECAST AREA FRIDAY MORNING, REACHING THE PHILADELPHIA METROPOLITAN AREA BY EARLY AFTERNOON, AND COVERING THE ENTIRE AREA BY EVENING. WITH THE SNOW COVER AND LIGHT EASTERLY WINDS, COLD AIR WILL BE TRAPPED AT THE SURFACE IN OUR NORTHERN VALLEYS. ALSO, 1000-850 HPA THICKNESSES WILL BE AROUND OR A LITTLE BELOW 1300 METERS. THIS IS LIKELY TO MEAN A PERIOD OF FREEZING RAIN WITH SOME ICE ACCUMULATION, PROBABLY AROUND 1/10 OF AN INCH OR IN THE 1/10 TO 1/4 INCH RANGE. ALSO, SOME SLEET COULD OCCUR AT THE START OF THE EVENT OVER THE NORTHWESTERN ZONES LATER IN THE DAY FRIDAY. MODEL SOUNDINGS APPEAR TO HAVE A DRY LAYER, WHICH MAY DELAY THE ONSET OF PRECIPITATION UNTIL LATER IN THE DAY. EVEN SO, THERE STILL COULD BE A FAIRLY BRIEF PERIOD OF FREEZING DRIZZLE OVER OUR NORTHERN ZONES FRIDAY MORNING AS THE INITIAL UPWARD VERTICAL MOTION PASSES OVERHEAD. THIS WILL HAVE TO BE MONITORED. LATER FRIDAY NIGHT INTO SATURDAY MORNING, WINDS WILL SWING TO THE SOUTHEAST AND INCREASE AS A WARM FRONT MOVES ACROSS. THIS WILL HELP PUSH TEMPERATURES WELL INTO THE 40S AND POSSIBLY LOWER 50S IN SOME AREAS. COMBINE THESE TEMPERATURES WITH RAINFALL EXPECTED TO AVERAGE 3/4 TO 1 INCH, AND THE POSSIBILITY OF (PROBABLY0 MINOR FLOODING WILL INCREASE. OUR SNOW PACK SHOULD BE ABLE TO HOLD UP TO 1 1/2 INCHES BEFORE LOSING ITS ENTIRE WATER EQUIVALENT. EVEN IF THE SNOW PACK REMAINS INTACT, WE CAN EXPECT SOME URBAN FLOODING LATE FRIDAY NIGHT AND SATURDAY. STREAM FLOODING MAY ALSO OCCUR IF ENOUGH WATER COMES OUT OF THE SNOW PACK AND RAINFALL AMOUNTS AVERAGE HIGHER THAN CURRENTLY EXPECTED. WE WILL CONTINUE TO MONITOR THIS SITUATION AS THE EVENT NEARS. && .LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/... THE LONG TERM PERIOD SHOULD BEGIN WITH A LONG WAVE UPPER TROUGH OVER THE EASTERN HALF OF THE COUNTRY. THE TROUGH IS FORECAST TO PROGRESS TO THE EAST, PASSING OFF THE COAST IN THE SUNDAY NIGHT INTO MONDAY TIME FRAME. AN UPPER LEVEL RIDGE IS EXPECTED TO WORK ITS WAY TOWARD OUR REGION FROM THE WEST, WITH ITS AXIS ARRIVING OVERHEAD AROUND WEDNESDAY NIGHT. AT THE SURFACE, COMPLEX LOW PRESSURE SHOULD BE OVER THE GREAT LAKES AND THE NORTHEASTERN STATES ON SATURDAY NIGHT. THE LOW IS FORECAST TO LIFT TO THE NORTHEAST, WITH DRY AIR BUILDING INTO OUR REGION ON THE RESULTING NORTHWEST FLOW. WE WILL CONTINUE TO CARRY POPS FOR SATURDAY NIGHT IN NORTHERN AND CENTRAL NEW JERSEY, AS WELL AS IN PARTS OF EASTERN PENNSYLVANIA. IT SHOULD REMAIN WARM ENOUGH TO KEEP THE PRECIPITATION MAINLY IN LIQUID FORM. THE ONLY PRECIPITATION MENTIONED FOR SUNDAY WILL BE A SLIGHT CHANCE OF SNOW SHOWERS NORTHWEST. IT APPEARS AS THROUGH THE PERIOD FROM SUNDAY NIGHT INTO TUESDAY WILL BE MAINLY DRY, EVEN THROUGH WE SHOULD REMAIN IN THE CYCLONIC FLOW ASSOCIATED WITH THE DEPARTING LOW. WE HAVE INCLUDED SLIGHT CHANCE POPS FOR SNOW SHOWERS IN THE NORTH. BOTH THE 1200 UTC GFS AND ECMWF ARE INDICATING A REINFORCING COLD FRONT DROPPING DOWN FROM THE NORTHWEST ON MONDAY NIGHT OR EARLY ON TUESDAY. SURFACE HIGH PRESSURE IS ANTICIPATED TO BUILD INTO OUR REGION FROM THE WEST AND NORTHWEST FOR TUESDAY NIGHT AND WEDNESDAY. && .AVIATION /08Z THURSDAY THROUGH MONDAY/... THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG, KMIV, KACY AND SURROUNDING AREAS. STRATO-CU DECK WAS MOVING SOUTHEAST INTO PENNSYLVANIA BUT WARM AIR ADVECTION IS MOVING INTO THE REGION AND THE CLOUDS ARE ERODING FROM THE LEADING EDGE AND NOW FROM ALLENTOWN NORTHWEST. CONTINUED VFR CONDITIONS ACROSS THE REGION TODAY INTO FRIDAY MORNING WITH WINDS LESS THAN 10 KT SHIFTING TO THE NORTHEAST BY MORNING FRIDAY. LARGE SYSTEM IN THE MID WEST WILL SPAWN A SECONDARY LOW ALONG THE DELMARVA THAT WILL CHANGE THE WINDS TO THE SOUTHEAST AND INCREASE TO 30 KT AT THE SURFACE AND AROUND 50 KT AT 5,000 FT. ALONG WITH THE WINDS WILL COME MVFR/IFR CONDITIONS FROM FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING. OUTLOOK... HIGH PRESSURE WILL SLIDE TO THE EAST SATURDAY AND EXTEND INTO EARLY FRIDAY WITH A RETURN TO VFR CONDITIONS. && .MARINE... AT 230 AM...NOAA BUOY 44009 REPORTS A NORTH NORTHWEST WINDS(340 DEGREES) AT 19-27 KT AND A 4 FT SEA EVERY 5 SECONDS. AMBROSE LIGHT REPORTS 340 DEGREES AT 17-23 KT AND 3 FT SEA EVERY 4 SECONDS. THE HUDSON CANYON BUOY 320 DEGREES AT 23-33 KT AND A 9 FT SEA EVERY 7 SECONDS. THE WINDS HAVE BEEN NEAR SMALL CRAFT SPEEDS EVERY ONCE IN A WHILE SO THE COASTAL WATERS ARE NOT UNDER ANY ADVISORIES AT THIS TIME. LATER TODAY THE WINDS WILL DIMINISH EVEN MORE. HIGH PRESSURE WILL SPREAD OVER THE WATERS TODAY AND THEN MOVE OFFSHORE XMAS MORNING. THE DEEP LOW PRESSURE THAT HAS BEEN MAKING ITS WAY ACROSS THE MID SECTION OF THE COUNTRY WILL SPAWN A SMALLER LOW ON THE DELMARVA COAST SUNDAY MORNING AND IT WILL RIDE NORTHEAST. THE LOW...AND THE DEPARTING HIGH PRESSURE WILL CREATE AN INCREASING WIND GRADIENT FROM THE SOUTHEAST BEGINNING DURING THE AFTERNOON FRIDAY. WINDS SPEEDS AT 5,000 FT WILL BE AROUND 50 TO 55 KTS BUT WE WILL SEE LOWER WINDS AT THE SURFACE AS WARM AIR IS MOVING IN ALOFT. IN ANY EVENT, SMALL CRAFT ADVISORIES WILL BE IN EFFECT FROM FRIDAY MORNING INTO SATURDAY MORNING AND THERE MAY BE SOME GALE FORCE(34 KT)GUSTS AT SOME TIME DURING THE EVENT. IMPROVING CONDITIONS FOR SATURDAY NIGHT INTO SUNDAY AS HIGH PRESSURE BUILDS INTO THE REGION. ON SUNDAY NIGHT A FRONT WILL MOVE IN FROM THE WEST WITH WINDS SHIFTING TO THE NORTHEAST AND CONTINUING INTO TUESDAY. && .TIDES... THE STRONG SOUTHEAST TO SOUTH WINDS WILL MOVE THE TIDE UP THE DELAWARE AND CHESAPEAKE BAY WITH DEPARTURES OF AROUND A FOOT. ALONG THE COAST DEPARTURES WILL ALSO BE AROUND A FOOT WITH LITTLE IF ANY TIDAL FLOODING. && .PHI WATCHES/WARNINGS/ADVISORIES... PA...NONE. NJ...NONE. DE...NONE. MD...NONE. MARINE...NONE. && SYNOPSIS.../ NEAR TERM.../ SHORT TERM...RPW / LONG TERM...IOVINO AVIATION...EBERWINE MARINE...EBERWINE TIDES...EBERWINE
Hazardous weather outlook, Dec 24, 3:00 PM EST, 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 300 PM EST THU DEC 24 2009 PAZ054-055-252000- CARBON-MONROE- 300 PM EST THU DEC 24 2009 ...FREEZING RAIN ADVISORY IN EFFECT FROM 10 AM FRIDAY TO 6 AM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZING RAIN ADVISORY. THERE IS A CHANCE OF FREEZING RAIN FRIDAY AND FRIDAY NIGHT. MODERATE TO HEAVY RAIN LATER FRIDAY NIGHT INTO SATURDAY MORNING COMBINED WITH A MELTING SNOW PACK COULD PRODUCE SOME FLOODING SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001>004-MDZ008-012-015-019-020-NJZ001-007>010-012>027-PAZ060>062- 067>071-252000- NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD- QUEEN ANNES-TALBOT-CAROLINE-SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET- MIDDLESEX-WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER- CAMDEN-NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY- ATLANTIC COASTAL CAPE MAY-COASTAL ATLANTIC-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-BERKS-LEHIGH-NORTHAMPTON-CHESTER-MONTGOMERY- BUCKS-DELAWARE-PHILADELPHIA- 300 PM EST THU DEC 24 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY...EAST CENTRAL PENNSYLVANIA AND SOUTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. MODERATE TO HEAVY RAIN FRIDAY NIGHT INTO SATURDAY MORNING COMBINED WITH A MELTING SNOW PACK COULD PRODUCE SOME FLOODING SATURDAY INTO SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ450>455-252000- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 300 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-252000- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 300 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON FRIDAY TO 6 PM EST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ431-252000- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- 300 PM EST THU DEC 24 2009 ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 6 PM EST FRIDAY... ...GALE WATCH IN EFFECT FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR DELAWARE BAY WATERS. .DAY ONE...THIS AFTERNOON AND TONIGHT. SIGNIFICANT WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. GALE WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 24, 3:25 PM EST | Gale Watch | PHI | 13 hr | |
| Dec 24, 3:25 PM EST | Small Craft Advisory | PHI | 34 hr |
Nearby
Freezing Rain Advisories in Pennsylvania, 2009Freezing Rain Advisories in New Jersey, 2009Every freezing rain advisory in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.